METRONIDAZOLE TOXICITY IN DOGS AND CATS
 
Description    Prolonged high doses of the antibiotic metronidazole have been associated with signs of toxicity, primarily involving the nervous system.
 
Species   Canine, Feline
 
Signs   Abnormal pupillary response to light, Anorexia, Ataxia, Blindness, Coma, Dullness, Dysmetria, Dyspnea, Head tilt, Hyperesthesia, Hypothermia, Inability to stand, Increased respiratory rate, Miosis, Nystagmus, Paraparesis, Seizures or syncope, Tetraparesis, Trembling, Tremor, Vomiting or regurgitation
 
References   Kent M. The neurology of balance: Function and dysfunction of the vestibular system in dogs and cats. The Vet J 2010;185:247 [Web Reference]
Rossmeisl Jr JH. Vestibular Disease in Dogs and Cats. Vet Clin N A Sm Anim Pract 2010;40:81 [Web Reference]
Penderis J. The wobbly cat. Diagnostic and therapeutic approach to generalised ataxia. J Fel Med Surg 2009;11:349 [Web Reference]
Copyright © 2017 Cornell University College of Veterinary Medicine